Alert archive / Colorado / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 248, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Sep 8, 2019, 6:23 PM MDT for 4 counties in Colorado. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 8, 2019, 6:23 PM MDT (00:23 UTC)
- Expired
- Sep 8, 2019, 7:00 PM MDT
- In force
- 37 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bent County, CO, Kiowa County, CO, Otero County, CO, Prowers County, CO
The radar
The Pueblo radar (KPUX), 142 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.4 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 980 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 1477 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted.
386
WUUS55 KPUB 090023
SVRPUB
COC011-061-089-099-090100-
/O.NEW.KPUB.SV.W.0248.190909T0023Z-190909T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
623 PM MDT Sun Sep 8 2019
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
East central Otero County in southeastern Colorado...
Northwestern Prowers County in southeastern Colorado...
Southeastern Kiowa County in southeastern Colorado...
Northern Bent County in southeastern Colorado...
* Until 700 PM MDT.
* At 622 PM MDT, severe thunderstorms were located along a line
extending from near Las Animas to 8 miles west of Bristol, moving
northeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Lamar, Las Animas, Wiley, Sheridan Lake, McClave, Chivington,
Brandon, Towner, Sweetwater Reservoir, Hasty, Neenoshe Reservoir,
Neegronda Reservoir, Queens Reservoir, John Martin Reservoir and
Fort Lyon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3811 10243 3804 10345 3843 10304 3850 10205
3837 10205
TIME...MOT...LOC 0022Z 225DEG 29KT 3809 10331 3816 10247
HAIL...1.00IN
WIND...60MPH
$$
Hodanish2 follow-up statements
060
WWUS55 KPUB 090036
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
636 PM MDT Sun Sep 8 2019
COC089-090045-
/O.CAN.KPUB.SV.W.0248.000000T0000Z-190909T0100Z/
Otero CO-
636 PM MDT Sun Sep 8 2019
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL OTERO COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3810 10258 3810 10336 3842 10303 3849 10205
3837 10205 3811 10243
TIME...MOT...LOC 0035Z 030DEG 25KT 3806 10332 3813 10248
$$
COC011-061-099-090100-
/O.CON.KPUB.SV.W.0248.000000T0000Z-190909T0100Z/
Prowers CO-Kiowa CO-Bent CO-
636 PM MDT Sun Sep 8 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT
FOR NORTHWESTERN PROWERS...SOUTHEASTERN KIOWA AND NORTHERN BENT
COUNTIES...
At 635 PM MDT, severe thunderstorms were located along a line
extending from near Las Animas to 8 miles northeast of Lamar, moving
southwest at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Lamar, Wiley, Sheridan Lake, McClave, Chivington, Brandon, Towner,
Sweetwater Reservoir, Hasty, Neenoshe Reservoir, Neegronda Reservoir,
Queens Reservoir, John Martin Reservoir and Fort Lyon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3810 10258 3810 10336 3842 10303 3849 10205
3837 10205 3811 10243
TIME...MOT...LOC 0035Z 030DEG 25KT 3806 10332 3813 10248
HAIL...1.00IN
WIND...60MPH
$$
Hodanish084
WWUS55 KPUB 090057
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
657 PM MDT Sun Sep 8 2019
COC011-061-099-090106-
/O.EXP.KPUB.SV.W.0248.000000T0000Z-190909T0100Z/
Prowers CO-Kiowa CO-Bent CO-
657 PM MDT Sun Sep 8 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN PROWERS...
SOUTHEASTERN KIOWA AND NORTHERN BENT COUNTIES WILL EXPIRE AT 700 PM
MDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small
hail, gusty winds to 50 mph and very heavy rain are still possible
with these thunderstorms as they move northeast across northern
Bent, northern Prowers and into southern Kiowa counties.
It is possible these storms could re-intensify and once again become
severe.
LAT...LON 3810 10258 3810 10336 3842 10303 3849 10205
3837 10205 3811 10243
TIME...MOT...LOC 0056Z 225DEG 29KT 3817 10318 3824 10234
$$
HodanishWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 3:27 PM MDT, 2 hours 56 minutes earlier.
Area forecast discussion, Sep 8, 3:27 PM MDT, 2 hours 56 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 327 PM MDT Sun Sep 8 2019 .SHORT TERM...(This evening through Monday) Issued at 327 PM MDT Sun Sep 8 2019 Strong upper wave ejecting from the northern Great Basin into the northern Rockies this afternoon, while area of surface low pressure spins up over the Arkansas Valley, Increasing vertical motion was producing showers and thunderstorms across the mountains and interior valleys at mid-afternoon, with a few storms finally spilling east into the srn I-25 corridor as of 21z. For the remainder of the afternoon into early evening, scattered to numerous showers/thunderstorms will continue to push eastward across the mountains and high valleys, though areas along the Continental Divide may see activity diminish by 00z as upper wave axis shifts east. Brief heavy rain and gusty winds of 50-60 mph likely with any stronger storms over the mountains the next few hours. Along I-25 and across the eastern plains, best focus for strong to severe convection should be along the Palmer Divide and over the plains along/north of the Arkansas River, as moisture and more unstable air mass wraps back westward to the north of the surface low near Pueblo. Scattered storms will continue south of the Arkansas Valley as well as trough drags across the area, though storm strength/coverage may be weaker/less than farther north given slightly poorer moisture/buoyancy and weaker 0-6km shear. Storms then shift e-ne across the plains in the evening, with most activity sliding into KS 06z-09z. Subsidence and drier air spread across the region on Monday, with just enough instability lingering in the far sern corner of the plains for a slight chance of a thunderstorm late in the afternoon. Given reasonably deep mixing and lack of cloud cover, temperatures will climb back to well above average levels at most locations. .LONG TERM...(Monday night through Sunday) Issued at 327 PM MDT Sun Sep 8 2019 Monday night through Wednesday...an upper level low pressure system over the Pacific NW will remain in place through Tuesday, then slide to the east across the northern tier states through Wed. Isolated convection is anticipated each aftn and eve, while the higher terrain of the Continental Divide will have the best chance for showers and storms. Convective activity will be scattered to likely along the Divide and especially over the central mts from Tue night through Wed. Plan on highs in the 70s for the high valleys, and 80s to lower 90s for the plains. As the system passes by to the north on Wed, it will push a dry cold front south into eastern CO late Wed night into early Thu morning. Thursday and Friday...Dry cold front pushes in Thu morning, with sfc winds becoming easterly Thu eve through Fri morning while weak zonal flow aloft persists. Models indicate just some isolated showers and storms over the eastern mts and southern areas both days, but the main effect will be much cooler temps forecast with highs in the 70s for the high valleys, and mid 70s to mid 80s for the plains. Saturday and Sunday...Another upper shortwave crosses the northern Rockies over the weekend, far enough north to not produce additional convection for the cwa, but is expected to tighten the pressure gradient and strengthen zonal flow aloft across the state. This is turn should help boost temps over the weekend back up into the 80s to lower 90s for the plains, and 70s to near 80F for the high valleys. Isolated diurnal convection is forecast both days over the higher terrain. Moore && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 327 PM MDT Sun Sep 8 2019 VCTS at all taf sites late this afternoon into early evening, with tempo tsra group and potential for brief MVFR/IFR vis as stronger storms move across. Activity shifts east across the plains after 01z- 03z with clearing skies by 06z. VFR all sites on Mon, with no chance of tsra as airmass dries out. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...PETERSEN LONG TERM...MOORE AVIATION...PETERSEN
Hazardous weather outlook, Sep 8, 11:23 AM MDT, 7 hours before
Hazardous Weather Outlook National Weather Service Pueblo CO 1123 AM MDT Sun Sep 8 2019 COZ058>089-093>099-091730- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1123 AM MDT Sun Sep 8 2019 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Scattered to numerous thunderstorms will develop over the mountains early this afternoon and spread across lower elevations and the eastern plains after 2 PM. A few thunderstorms could become strong to severe across the southeast mountains and plains, particularly north of highway 50. Hail to around the size of half dollars and wind gusts up to 60 mph will be the primary storm risks. Lightning and locally heavy rainfall will also be possible. Flash flooding could occur this afternoon and evening, especially on the more susceptible burn scars. Thunderstorms will exit eastern Colorado by midnight. .DAYS TWO THROUGH SEVEN...Monday through Saturday Isolated thunderstorms, generally over the mountains, will be possible each day, with primary storm threats being locally gusty winds around 45 mph as well as cloud to ground lightning. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible across the southeast mountains and plains this afternoon and evening. 10/77
In the hours before
Special weather statement, Sep 8, 4:39 PM MDT, 1 hour 44 minutes before
Special Weather Statement National Weather Service Pueblo CO 439 PM MDT Sun Sep 8 2019 COZ086-087-082315- Pueblo Vicinity/Pueblo County Below 6300 Feet CO- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO- 439 PM MDT Sun Sep 8 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HUERFANO AND SOUTHWESTERN PUEBLO COUNTIES UNTIL 515 PM MDT... At 438 PM MDT, Doppler radar was tracking a strong thunderstorm near Walsenburg, or 18 miles east of Spring Burn Scar north of Highway 160, moving north at 30 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Walsenburg and Colorado City. LAT...LON 3758 10473 3767 10491 3801 10483 3795 10453 TIME...MOT...LOC 2238Z 198DEG 27KT 3769 10481 MOORE
Special weather statement, Sep 8, 4:42 PM MDT, 1 hour 41 minutes before
Special Weather Statement National Weather Service Pueblo CO 442 PM MDT Sun Sep 8 2019 COZ095>098-082315- Lamar Vicinity/Prowers County CO-Las Animas Vicinity/Bent County CO- Western Kiowa County CO-Eastern Kiowa County CO- 442 PM MDT Sun Sep 8 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PROWERS...SOUTH CENTRAL KIOWA AND NORTHEASTERN BENT COUNTIES UNTIL 515 PM MDT... At 441 PM MDT, Doppler radar was tracking a strong thunderstorm over McClave, or 11 miles west of Lamar, moving northeast at 10 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. THis storm has the potential to intensify and become severe. Locations impacted include... Lamar, Wiley, McClave, Neenoshe Reservoir, Neegronda Reservoir and Queens Reservoir. LAT...LON 3801 10282 3811 10292 3838 10272 3813 10249 TIME...MOT...LOC 2241Z 233DEG 9KT 3812 10282
Special weather statement, Sep 8, 4:57 PM MDT, 1 hour 26 minutes before
Special Weather Statement National Weather Service Pueblo CO 457 PM MDT Sun Sep 8 2019 COZ081-084-082345- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft CO- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft CO- 457 PM MDT Sun Sep 8 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TELLER AND NORTHWESTERN EL PASO COUNTIES UNTIL 545 PM MDT... At 457 PM MDT, Doppler radar was tracking strong thunderstorms near Woodland Park, or 21 miles northwest of Colorado Springs, moving northeast at 25 mph. Half inch hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Woodland Park, Monument, Palmer Lake, Divide and Gleneagle. LAT...LON 3888 10524 3913 10516 3913 10462 TIME...MOT...LOC 2257Z 234DEG 23KT 3905 10512 Hodanish
Special weather statement, Sep 8, 5:16 PM MDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Pueblo CO
516 PM MDT Sun Sep 8 2019
COZ096-082345-
Eastern Kiowa County CO-
516 PM MDT Sun Sep 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KIOWA COUNTY UNTIL
545 PM MDT...
At 515 PM MDT, Doppler radar was tracking a strong thunderstorm over
Brandon, or 24 miles south of Cheyenne Wells, moving northeast at 25
mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Sheridan Lake, Chivington and Brandon.
LAT...LON 3838 10247 3844 10254 3862 10239 3861 10233
3846 10218
TIME...MOT...LOC 2315Z 233DEG 24KT 3847 10242
HodanishSpecial weather statement, Sep 8, 5:27 PM MDT, 56 minutes before
Special Weather Statement National Weather Service Pueblo CO 527 PM MDT Sun Sep 8 2019 COZ096-098-090000- Lamar Vicinity/Prowers County CO-Eastern Kiowa County CO- 527 PM MDT Sun Sep 8 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PROWERS AND SOUTHEASTERN KIOWA COUNTIES UNTIL 600 PM MDT... At 527 PM MDT, Doppler radar was tracking a strong thunderstorm near Lamar, moving northeast at 25 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Lamar and Wiley. LAT...LON 3806 10259 3817 10273 3842 10244 3834 10222 TIME...MOT...LOC 2327Z 239DEG 21KT 3816 10261 Hodanish
Special weather statement, Sep 8, 6:03 PM MDT, 20 minutes before
Special Weather Statement
National Weather Service Pueblo CO
603 PM MDT Sun Sep 8 2019
COZ096-098-090030-
Lamar Vicinity/Prowers County CO-Eastern Kiowa County CO-
603 PM MDT Sun Sep 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PROWERS AND
SOUTHEASTERN KIOWA COUNTIES UNTIL 630 PM MDT...
At 603 PM MDT, Doppler radar was tracking a strong thunderstorm near
Lamar, moving northeast at 15 mph.
Penny size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
This storm will remain over mainly rural areas of northwestern
Prowers and southeastern Kiowa Counties.
LAT...LON 3806 10255 3812 10261 3825 10259 3847 10235
3817 10221
TIME...MOT...LOC 0003Z 234DEG 15KT 3815 10254
HodanishThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 6:03 PM MDT | Special Weather Statement | PUB | Kiowa | 27 min |
| Sep 8, 7:10 PM MDT | Special Weather Statement | PUB | Kiowa | 50 min |
| Sep 8, 7:13 PM MDT | Flash Flood Warning | PUB | Bent, Prowers | 3 hr |
| Sep 8, 7:54 PM MDT | Special Weather Statement | PUB | Kiowa | 36 min |
| Sep 9, 1:53 PM MDT | Special Weather Statement | PUB | Prowers | 52 min |
| Sep 9, 2:57 PM MDT | Special Weather Statement | PUB | Prowers | 48 min |
| Sep 9, 3:36 PM MDT | Areal Flood Advisory | PUB | Prowers | 3 hr |
| Sep 9, 5:01 PM MDT | Special Weather Statement | PUB | Prowers | 44 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.